Tags

, , , ,

Bipolar 2

Bill Harris had bipolar disorder and had been suffering from extremely high levels of anxiety for several months now. It was wearing him down. He was becoming depressed. He eventually got himself together enough to go and see a psychiatrist who confirmed his suspicions. Bill was clinically depressed.

The psychiatrist prescribed him an anti-depressant. He told Bill that it would be several weeks before it took full effect so he prescribed him a short course, low dose of Valium to ease his anxiety. Valium is a highly addictive medication and a tolerance  to its’ effect develops rapidly. This is why Bills’ psychiatrist only prescribed a short course of the drug at a low dose.

Valium

After about five weeks Bill could feel his depression begin to lift. He was encountering glimmers of perspective. His psychiatrist took him off the Valium and he did so without a hitch.

Bill remained on the anti-depressant for eighteen months before his psychiatrist decided that it was time to take him off it. Due to the nature of the drug, Bill had to be weaned off the drug over a period of three weeks. His psychiatrist didn’t tell Bill about the side-effects of coming off the anti-depressant so Bill assumed that it would be as easy as coming off Valium. He was wrong.

For the next three weeks Bill suffered from the shakes, sweats, anxiety, poor sleep, nightmares, racing thoughts and at times felt that he was actually outside of his body. During this time Bill could not function and became a recluse.

The familiar and almost forgotten glimmer that Bill experienced when his anti-depressant had began to initially work slowly resurfaced. Bill didn’t want to feel exuberant all of the time. He just wanted to feel ‘normal’ and he was feeling normal.

Bill went back to his psychiatrist and discussed his former issue with him. He had decided that he would no longer take an anti-depressant, if the need arose, that required him to be weaned off it. The hellish nightmare was almost too much for Bill to bear. He consented only to short courses of Valium when needed as he had experienced no ill effects from this.

Since this incident he has had no further anxiety. Bill remains stable on the two medications that he had been on ever since being diagnosed with bipolar disorder when he was eighteen years of age.

 

Advertisements